Alert archive / Indiana / Freeze Warnings in 2012

Freeze Warning 5, NWS Northern Indiana

April 11, 201221 counties in Indiana; 4 counties in Michigan; 8 counties in Ohio

NWS Northern Indiana issued this freeze warning at Apr 11, 2012, 3:58 AM EDT for 21 counties in Indiana; 4 counties in Michigan; 8 counties in Ohio. It took effect at Apr 12, 2012, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2012, 3:58 AM EDT (07:58 UTC)
In effect from
Apr 12, 2012, 1:00 AM EDT
Expired
Apr 12, 2012, 9:00 AM EDT
In force
8 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WWUS73 KIWX 110758
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 AM EDT WED APR 11 2012

...SUB-FREEZING TEMPERATURES EARLY THIS MORNING AND AGAIN 
TONIGHT...

.A COLD CANADIAN AIRMASS WILL REMAIN OVER THE AREA FOR ONE MORE
NIGHT...ALLOWING TEMPERATURES TO DIP SEVERAL DEGREES BELOW
FREEZING TONIGHT. LOWS WILL FALL INTO THE UPPER 20S BY 
DAYBREAK...WITH SOME OF THE LOCALLY COLDER SPOTS IN THE MID 20S.
THEREFORE...THE FREEZE WARNING REMAINS IN EFFECT FOR THE ENTIRE
AREA EARLY THIS MORNING AND THE FREEZE WATCH THAT HAD BEEN IN
EFFECT TONIGHT HAS BEEN UPGRADED TO A FREEZE WARNING.


INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-111600-
/O.UPG.KIWX.FZ.A.0003.120412T0800Z-120412T1300Z/
/O.NEW.KIWX.FZ.W.0005.120412T0800Z-120412T1300Z/
/O.CON.KIWX.FZ.W.0004.000000T0000Z-120411T1300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
358 AM EDT WED APR 11 2012 /258 AM CDT WED APR 11 2012/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT
/8 AM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO
9 AM EDT /8 AM CDT/ THURSDAY. THE FREEZE WATCH IS NO LONGER IN
EFFECT. 

HAZARDOUS WEATHER...

 * TEMPERATURES EARLY THIS MORNING AND LOWS TONIGHT ARE EXPECTED
   TO FALL INTO THE UPPER 20S. SOME OF THE LOCALLY COLDER SPOTS
   COULD DIP TO AROUND 26 DEGREES.

IMPACTS...

 * SENSITIVE VEGETATION COULD BE SIGNIFICANTLY DAMAGED OR KILLED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
5 follow-up statements
268 
WWUS73 KIWX 111301
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
901 AM EDT WED APR 11 2012

...SUB-FREEZING TEMPERATURES AGAIN TONIGHT...

.A COLD CANADIAN HIGH PRESSURE SYSTEM CENTERED OVER THE NORTHERN
PLAINS THIS MORNING WILL MOVE SOUTHEAST INTO THE MIDWEST TONIGHT.
CALM WINDS AND CLEAR SKIES OVERNIGHT SHOULD CAUSE TEMPERATURES
TO FALL INTO THE UPPER 20S BY DAYBREAK... WITH SOME OF THE
LOCALLY COLDER SPOTS IN THE MID 20S. WIDESPREAD FROST IS ALSO
EXPECTED.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-112115-
/O.EXP.KIWX.FZ.W.0004.000000T0000Z-120411T1300Z/
/O.EXT.KIWX.FZ.W.0005.120412T0500Z-120412T1300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
901 AM EDT WED APR 11 2012 /801 AM CDT WED APR 11 2012/

...FREEZE WARNING NOW IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO
9 AM EDT /8 AM CDT/ THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL BELOW FREEZING AGAIN TONIGHT. WINDS WILL
   BE LIGHT AND SKIES CLEARING... ALLOWING WIDESPREAD FROST TO
   FORM ACROSS THE AREA. LOWS ARE EXPECTED TO BE IN THE UPPER 20S WITH
   SOME OF THE LOCALLY COLDER SPOTS FALLING INTO THE MID 20S.

IMPACTS...

 * SENSITIVE VEGETATION COULD BE SIGNIFICANTLY DAMAGED OR KILLED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
026 
WWUS73 KIWX 111939
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EDT WED APR 11 2012

...TEMPERATURES FALLING WELL BELOW FREEZING AGAIN TONIGHT...

.A COLD CANADIAN HIGH PRESSURE SYSTEM WILL MOVE INTO THE AREA
TONIGHT RESULTING IN CLEAR... CALM... AND COLD CONDITIONS. LOW
TEMPERATURES ARE EXPECTED TO BE IN THE UPPER 20S WITH SOME OF
THE LOCALLY COLDER SPOTS IN THE MID 20S. WIDESPREAD FROST IS ALSO
EXPECTED.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-120345-
/O.CON.KIWX.FZ.W.0005.120412T0500Z-120412T1300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
339 PM EDT WED APR 11 2012 /239 PM CDT WED APR 11 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/
TO 9 AM EDT /8 AM CDT/ THURSDAY...

HAZARDOUS WEATHER...

 * LOW TEMPERATURES TONIGHT WILL BE IN THE UPPER 20S WITH SOME MID
   20S IN LOCALLY COLDER SPOTS. WINDS WILL BE LIGHT AND SKIES
   CLEARING... ALLOWING WIDESPREAD FROST TO FORM.

IMPACTS...

 * DAMAGE TO UNPROTECTED VEGETATION IS LIKELY.

 * FRUIT TREES AND ORCHARDS ARE PARTICULARLY VULNERABLE TO THE
   FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

&&

$$
311 
WWUS73 KIWX 120120
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
920 PM EDT WED APR 11 2012

...TEMPERATURES FALLING WELL BELOW FREEZING AGAIN TONIGHT...

.A COLD CANADIAN HIGH PRESSURE SYSTEM WILL MOVE INTO THE AREA
OVERNIGHT RESULTING IN CLEAR...CALM...AND COLD CONDITIONS. LOW
TEMPERATURES ARE EXPECTED TO BE IN THE UPPER 20S WITH SOME OF THE
LOCALLY COLDER SPOTS IN THE MID 20S. WIDESPREAD FROST IS ALSO
EXPECTED.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-120930-
/O.CON.KIWX.FZ.W.0005.120412T0500Z-120412T1300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
920 PM EDT WED APR 11 2012 /820 PM CDT WED APR 11 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/
TO 9 AM EDT /8 AM CDT/ THURSDAY...

HAZARDOUS WEATHER...

 * LOW TEMPERATURES TONIGHT WILL BE IN THE UPPER 20S WITH SOME 
   MID 20S IN LOCALLY COLDER SPOTS. WINDS WILL BE LIGHT AND 
   SKIES CLEARING... ALLOWING WIDESPREAD FROST TO FORM. 

IMPACTS...

 * DAMAGE TO UNPROTECTED VEGETATION IS LIKELY.

 * FRUIT TREES AND ORCHARDS ARE PARTICULARLY VULNERABLE TO THE 
   FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
751 
WWUS73 KIWX 120833
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
433 AM EDT THU APR 12 2012

...TEMPERATURES FALLING WELL BELOW FREEZING AGAIN TONIGHT...

.A COLD CANADIAN HIGH PRESSURE SYSTEM EARLY TODAY WILL BE
ACCOMPANIED BY CLEAR...CALM...AND COLD CONDITIONS. LOW
TEMPERATURES WILL BE GENERALLY 28 TO 30 DEGREES...WITH 
SOME OF THE LOCALLY COLDER SPOTS DIPPING TO NEAR 25 DEGREES.
WIDESPREAD FROST IS ALSO EXPECTED.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-121300-
/O.CON.KIWX.FZ.W.0005.000000T0000Z-120412T1300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
433 AM EDT THU APR 12 2012 /333 AM CDT THU APR 12 2012/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

HAZARDOUS WEATHER...

 * LOW TEMPERATURES OVERNIGHT WILL BE IN THE UPPER 20S WITH SOME
   MID 20S IN LOCALLY COLDER SPOTS. WINDS WILL BE LIGHT AND SKIES
   CLEARING... ALLOWING WIDESPREAD FROST TO FORM.

IMPACTS...

 * DAMAGE TO UNPROTECTED VEGETATION IS LIKELY.

 * FRUIT TREES AND ORCHARDS ARE PARTICULARLY VULNERABLE TO THE
   FREEZING TEMPERATURES...ESPECIALLY WITH TEMPERATURES OF 28
   DEGREES OR LOWER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
743 
WWUS73 KIWX 121308
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
907 AM EDT THU APR 12 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-121415-
/O.EXP.KIWX.FZ.W.0005.000000T0000Z-120412T1300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
907 AM EDT THU APR 12 2012 /807 AM CDT THU APR 12 2012/

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * TEMPERATURES RAPIDLY ROSE ABOVE FREEZING AFTER SUNRISE AND
   WILL CONTINUE TO RISE THROUGH THE DAY.

IMPACTS...

 * OVERNIGHT LOWS AT AIRPORTS AROUND THE AREA RANGED FROM 26 TO 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX 
   FOR MORE INFORMATION. 

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this freeze warning went out at Apr 10, 11:46 PM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, Apr 10, 11:46 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1146 PM EDT TUE APR 10 2012

.UPDATE...
HAD TO MAKE SOME HOURLY TEMPERATURE UPDATES TO ACCOUNT FOR
CLEARING SKIES WITH LOWER READINGS THIS EVENING. TEMPERATURES
BEFORE MIDNIGHT HAD ALREADY FALLEN TO 29 DEGREES AT GOSHEN AND
HERE AT THE NWS OFFICE. LOWERED LOWS JUST A LITTLE BIT...BUT IF IT
WAS NOT FOR MORE CLOUDS SPREADING SOUTH OUT OF MICHIGAN AFTER
MIDNIGHT...MANY AREAS WOULD LIKELY EXPERIENCE A HARD FREEZE WITH
LOWS DROPPING UNDER 28 DEGREES.

&&

.AVIATION...
KEPT CONDITIONS VFR. AREAS OF VFR STRATOCU WILL CONTINUE TO SPREAD
SOUTH INTO INDIANA AND OVER THE TAF SITES. NW WINDS WILL INCREASE
SOME WITH DAYTIME MIXING...AROUND 15 KTS WITH GUSTS AOB 22KTS.

&&

.PREV DISCUSSION... /ISSUED 325 PM EDT TUE APR 10 2012/

SHORT TERM.../TNGT-WED NGT/ TROF SWINGING AROUND CLOSED LOW OVER
QUEBEC WILL DROP S-SE ACROSS THE GRTLKS TONIGHT AND EARLY WED.
THIS SHOULD RESULT IN MAINTAINING A SUFFICIENTLY STRONG SFC
PRESSURE GRADIENT TO CONT AT LEAST LIGHT NW WINDS OVERNIGHT.
STRATO CU WIDESPREAD ACROSS THE AREA THIS AFTN AND SHOULD LINGER
THROUGH THIS EVE... THOUGH SOME CLEARING EXPECTED LATE TONIGHT.
CLOUDS/MIXING SHOULD LIMIT TEMP FALLS TONIGHT... THOUGH THEY DON'T
HAVE FAR TO GO TO REACH FREEZING... SO HAVE UPGRADED TO A FREEZE
WARNING WITH LOWS FCTS TO BE IN THE U20S/L30S... EXCEPT M30S NEAR
LAKE MICHIGAN.

DIURNAL HEATING/LOW LEVEL INSTABILITY CU/STRATO CU SHOULD RESULT IN
A PERIOD MOSTLY CLOUDY SKIES ON WED. LAKE SHADOW LIKELY CLEARING NW
IN THE AFTN AS COLDEST TEMPS ALOFT SHIFT EAST STABILIZING AIRMASS
OVER THE LAKE. MODEL TEMPS/FCST SOUNDINGS SUGGEST MOS IS A BIT TOO
WARM IN OUR AREA. FCST HIGHS IN THE L50S...EXCEPT ONLY IN THE M40S
NEAR LAKE MICHIGAN.

RIDGE BUILDING INTO THE AREA WED NGT SHOULD RESULT IN SKIES CLEARING
EARLY WITH WK PRESSURE GRADIENT ALLOWING WINDS TO DROP OFF TO CALM
OVERNIGHT. AIRMASS MODIFICATION BY THAT TIME WILL BE COUNTERED BY
STRONG RADIATIONAL COOLING OVERNIGHT... LIKELY RESULTING IN MINS
CLOSE TO TONIGHTS... THUS ISSUED FREEZE WATCH FOR WED NGT.

LONG TERM...

NWLY FLOW SHIFTS EAST DURING THE EARLY PART OF THE EXTENDED FORECAST
AS RIDGE BUCKLES IN THE PLAINS. PROGRESSIVE PATTERN WITH DEEPENING
TROF ALONG THE WEST COAST OF NORTH AMERICA...WITH AN EVENTUAL DEEP
TROF ALONG THE ROCKIES INTO THE DESERT SOUTHWEST BY THE END OF THE
PERIOD.

THE RESULT IS A PRONOUNCED WARMUP FRI-SUN...WITH DEEP SOUTHWESTERLY
FLOW FROM OVER THE GULF OF MEX INTO THE GREAT LAKES. THIS WILL HELP
TO DRIVE THE TEMPERATURES WELL ABOVE NORMAL FOR THE END OF THE WEEK
AND THROUGH THE WEEKEND.

SURFACE FRONTAL BOUNDARY FROM THE NORTHERN GREAT LAKES INTO IOWA AND
THE SOUTHERN PLAIN SATURDAY WILL PUSH INTO THE GREAT LAKES/NRN
INDIANA REGION DURING THE DAY SUNDAY. THIS WILL LEAD TO GRADUALLY
INCREASING THREATS OF CONVECTION THROUGH THE PERIOD...HOWEVER TIMING
OF FRONTAL POSITIONS AND OPTIMAL CONVECTIVE SUPPORT IS PROPBLEMATIC
THAT FAR OUT. HAVE OPTED TO KEEP CHANCES OF SHOWERS AND/OR
THUNDERSTORMS GOING THROUGH THE WEEKEND INTO THE EARLY PART OF THE
NEXT WEEK.

WHILE RAINFALL AMOUNTS COULD BE SIGNIFICANT WITH SOME OF THE
CONVECTION...DO NOT ANTICIPATE WIDESPREAD PROBLEMS AS RAINFALL FOR
THE PAST SEVERAL WEEKS HAS BEEN SPOTTY AT BEST.

AT THIS TIME DOES NOT APPEAR THAT OVERNIGHT TEMPERATURES WILL DROP
TO FREEZING...FROST IS NOT EXPECTED TO POSE A THREAT IN THE LONG
TERM PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR INZ003>009-012>018-020-022>027-032>034.

     FREEZE WARNING UNTIL 9 AM EDT /8 AM CDT/ WEDNESDAY FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR MIZ077>081.

     FREEZE WARNING UNTIL 9 AM EDT WEDNESDAY FOR MIZ077>081.

OH...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR OHZ001-002-004-005-015-016-024-025.

     FREEZE WARNING UNTIL 9 AM EDT WEDNESDAY FOR OHZ001-002-004-005-
     015-016-024-025.

LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT WEDNESDAY FOR LMZ043-046.

&&

SHORT TERM...JT
LONG TERM...LEWIS
AVIATION...SKIPPER
UPDATE...SKIPPER
Hazardous weather outlook, Apr 10, 5:27 AM EDT, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
527 AM EDT TUE APR 10 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-110930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
527 AM EDT TUE APR 10 2012 /427 AM CDT TUE APR 10 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

MINIMUM AFTERNOON RELATIVE HUMIDITIES OF AROUND 30 PERCENT ARE
EXPECTED THIS AFTERNOON...ESPECIALLY FOR AREAS ROUGHLY SOUTHWEST
OF A LINE FROM SOUTH BEND INDIANA TO FORT WAYNE INDIANA TO VAN WERT
OHIO. NORTHWEST WINDS WILL ALSO INCREASE TO 15 TO 25 MPH THIS
AFTERNOON WITH GUSTS TO 30 MPH. THIS COMBINATION WILL LEAD TO AN
INCREASED RISK FOR THE SPREADING OF FIELD AND BRUSH FIRES THIS
AFTERNOON.

LOW TEMPERATURES TONIGHT WILL DROP TO AT OR BELOW FREEZING FOR
MOST OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TEMPERATURES WILL LIKELY DROP BELOW FREEZING AGAIN WEDNESDAY NIGHT
INTO THURSDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-110930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
527 AM EDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST WEDNESDAY INTO
EARLY WEDNESDAY EVENING.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Freeze Warnings in Indiana, 2012Freeze Warnings in Ohio, 2012Freeze Warnings in Michigan, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.